



UPMC Presbyterian BST S120 and hosted online via Zoom

200 Lothrop St. Pittsburgh, PA 15213

EVENT: 2024 EEG and Epilepsy in Clinical Practice

CLICK HERE TO JOIN ZOOM MEETING

Overview and Learning Objectives:

"EEG and Epilepsy in Clinical Practice" (2024) is a course designed to be an intensive, instructional program that is geared towards professionals in the field of Neurology, Neurosurgery, Neurodiagnostics, Critical Care, Family Medicine, Pediatrics, Psychiatry, and Internal Medicine. This course will cover a wide range of topics including fundamentals of Electroencephalography data collection and analysis, ACNS standards, and more advanced concepts related to recent technological developments in the field and modern treatment methods of epilepsy and related neurological conditions. This course is designed to focus on the importance of multidisciplinary teamwork in the management of patients who require treatment by professionals in the aforementioned disciplines.

Who Should Attend:

This course is designed primarily for Neurologists, neurocritical care specialists, psychiatrists, neurosurgeons, internal medicine and family practice physicians, advance practice providers, technologists, and trainees in these disciplines.

Course Directors:



Alexandra Urban, MD, FAAN, FAES

Associate Professor of Neurology Vice Chair, Clinical Affairs Director, Epilepsy Fellowship



Anto Bagić, MD, PhD, FAES, FACNS

Professor of Neurology Chief, Epilepsy Division Director, UPMC Epilepsy Monitoring Unit Director, University of Pittsburgh Comprehensive Epilepsy Center (UPCEC) Director, UPMC MEG Epilepsy Program Chief Scientific Advisor, MEG Research Adjunct Professor, Department of Biomedical Engineering, Carnegie Mellon University (CMU)

Claiming Credits: Physicians, Nurses, PAs

For those seeking CME, CNE, or AAPA credit and a certificate of attendance, please follow these instructions to create an account with UPMC's Center for Continuing Education in Health Sciences (CCEHS) and complete the surveys *do not do this if you need ASET CEUs*. MUST BE SUBMITTED BEFORE 10/12/24

If new user: Create an account at: http://cce.upmc.com/

Step 1: Record your attendance:

- Go to http://cce.upmc.com/code
- Login to your account
- Enter code: GAMWUM

Step 2: Complete the course evaluation

- Go to My Account, My Courses, Choose Pending Activities
- Click on the course title then click the register/complete course button to complete the course evaluation

Certificates will be available to download and stored for future reference

Claiming Credits: Neurodiagnostic Techs

For those seeking ASET CEUs and/or a certificate of attendance, please follow this link to complete survey questions regarding the course.

Certificate of Attendance will be available to download once surveys are completed

https://www.classmarker.com/online-test/start/?quiz=ycd66ed7451e425e

Link to Course handouts and videos (videos available after the course):

CLICK HERE TO ACCESS RECORDED VIDEOS AND .PDF HANDOUTS

Course Faculty:

Ruba Al-Ramadhani, MD – UPMC Children's Hospital Department of Neurology Abdulrahman Alwaki, MD – University of Pittsburgh Department of Neurology Anto Bagić, MD, PhD - University of Pittsburgh Department of Neurology Maria Baldwin, MD - University of Pittsburgh Department of Neurology Danielle Carns, Psy.D - University of Pittsburgh Department of Neurology James Castellano, MD, PhD - University of Pittsburgh Department of Neurology/Neurosurgery Joanna Fong-Isariyawongse, MD - University of Pittsburgh Department of Neurology Rahiwa Gebre, MD - University of Pittsburgh Department of Neurology Jorge A. González-Martínez, MD, PhD– University of Pittsburgh Department of Neurological Surgery Mick Heim, BS, R. EEG T – UPMC/Procirca Department of Neurodiagnostics Wesley Kerr, MD, PhD - University of Pittsburgh Department of Neurology Denise Li, MD - University of Pittsburgh Department of Neurology Pat Lordeon, R. EEG T, FASET – UPMC Epilepsy Monitoring Unit Joseph Mettenburg, MD, PhD – University of Pittsburgh Department of Radiology Cheryl Plummer, BS, R EEG T, NA-CLTM – UPMC Presbyterian Epilepsy Monitoring Unit Dreux Priore, MHA, R. EEG T, R. NCS T. – UPMC/Procirca Department of Neurodiagnostics Vijayalakshmi Rajasekaran, MD - University of Pittsburgh Department of Neurology Michael Reznik, MD - University of Pittsburgh Department of Neurology/Critical Care Medicine Mark Scheuer, MD – Chief Medical Officer for Persyst Inc. Alexus Sieger, PA-C - University of Pittsburgh Department of Neurology Joseph Ta, MD - University of Pittsburgh Department of Neurology Alexandra Urban, MD - University of Pittsburgh Department of Neurology Hallie Williams, MPAS, PA-C – UPMC Department of Neurology – Epilepsy Division

Course Schedule:

Friday Sept 27th 2024 (DAY 1)

7:00—7:50am:	Breakfast
7:50—8:00am:	Introduction / Day 1 Morning Announcements Anto Bagić, MD, PhD
8:00—8:40am:	Introduction to Epilepsy, Classification of Seizures and Epilepsies Anto Bagić, MD, PhD
8:40—8:55am:	Optimizing H&P in Epilepsy Hallie Williams, PA-C
8:55—9:35am:	Semiology, Lateralizing and Localizing Signs of Seizures Alexandra Urban, MD
9:35—9:50am:	Questions / Discussion (Anto Bagić, MD, PhD; Hallie Williams, PA-C; Alexandra Urban, MD)
9:50—10:05am:	BREAK (15 minutes)
10:05—10:45am:	Functional Seizures and Other Mimickers of Epilepsy Wesley Kerr, MD, PhD
10:45—11:15am:	Introduction to Psychosocial Aspects of Epilepsy Danielle Carns, PsyD
11:15—11:30am:	Driving in Epilepsy Alexus Sieger, PA-C
11:30—11:45am:	Questions / Discussion (Wesley Kerr, MD, PhD; Danielle Carns, PsyD; Alexus Sieger, PA-C)
11:45—12:35pm:	LUNCH BREAK (50 minutes)
12:35—1:15pm:	Introduction to Antiseizure Medications James Castellano, MD, PhD
1:15—1:35pm:	Epilepsy treatment in pregnancy and outcomes Denise Li, MD

5:00—7:00pm:	MEET AND GREET – HILTON GARDEN INN
5:00pm:	Day 1 Closing Remarks - Alexandra Urban, MD ADJOURNMENT DAY 1
4:45—5:00pm:	Questions / Discussion (Mettenburg, MD, PhD; Jorge Gonzalez-Matinez MD, PhD; Anto Bagić, MD, PhD; Abdulrahman Alwaki, MD; Alexandra Urban, MD
4:30—4:45pm:	Success Stories when Resection is not an option: RNS Alexandra Urban, MD
4:15—4:30pm:	Success Stories when Resection is not an option: DBS Abdulrahman Alwaki, MD
4:00—4:15pm:	Success Stories when Resection is not an option: VNS Anto Bagić, MD, PhD
3:20—4:00pm:	From PMC to Operating Room Jorge Gonzalez-Martinez MD, PhD
2:40—3:20pm:	Neuroimaging Joseph Mettenburg, MD, PhD
2:25—2:40pm:	BREAK (15 minutes)
2:10—2:25pm:	Questions / Discussion (Denise Li MD; MD; Castellano MD; Anto Bagić, MD, PhD)
1:35—2:10pm:	Intractable Epilepsy Anto Bagić, MD, PhD

Saturday Sept 28th 2024 (DAY 2)

7:00—7:50am:	Breakfast
7:50—8:00am:	Day 2 Morning Announcements Anto Bagić, MD, PhD
8:00—8:20am:	Electrophysiology of Underpinnings of Interictal Epileptiform Discharges James Castellano, MD, PhD
8:20—8:35am:	Intro to International 10-20 System of Electrode Placement Cheryl Plummer, BS, R EEGT T., NA-CLTM
8:35—8:50am:	Good Clinical Practice in Troubleshooting EEG Dreux Priore, MHA, R. EEG T., R. NCS T.
8:50—9:05am:	EEG Recording to Confirm Brain Death Mick Heim, BS, R. EEG T.
9:05—9:20am:	Questions / Discussion (James Castellano, MD, PhD; Cheryl Plummer, BS, R EEGT T., NA-CLTM; Dreux Priore, MHA, R. EEG T., NCS T.; Mick Heim, BS, R. EEG T.)
9:20—935am:	BREAK (15 minutes)
9:35—10:05am:	Normal EEG Joseph Ta, MD
10:05—10:25am:	Common Benign EEG Variants Maria Baldwin, MD
10:25—10:45am:	Interictal Epileptiform Patterns Rahiwa Gebre, MD
10:45—11:15am:	Common Ictal Patterns Vijayalakshmi Rajasekaran, MD
11:15—11:30am:	Questions / Discussion (Joseph Ta, MD; Maria Baldwin, MD; Rahiwa Gebre, MD; Vijayalakshmi Rajasekaran, MD)
11:3011:45am:	EEG Maturation Ruba Al-Ramadhani, MD

11:45—12:30pm:	LUNCH (45 minutes)
12:30—1:15pm:	Electro-Clinical Aspects of Selected Pediatric Syndromes Ruba Al-Ramadhani, MD
1:15—1:30pm:	Questions / Discussion- Ruba Al-Ramadhani, MD
1:30—2:00pm:	ACNS Standardized ICU EEG Nomenclatures Joanna Fong-Isariyawongse, MD
2:00—2:30pm:	Quantitative EEG Analysis Mark Scheuer, MD
2:30—3:00pm:	Critical Care EEG Case Presentations Pat Lordeon, R. EEG T.
3:00 —3:15pm:	Questions / Discussion (Mark Scheuer, MD; Joanna Fong-Isariyawongse, MD; Pat Lordeon, R. EEG T.)
3:15 —3:30pm:	BREAK (15 minutes)
3:30—4:00pm:	Treatment of Status Epilepticus Michael Reznik, MD
4:00—4:30pm:	New Onset Seizure: To Treat or Not to Treat? (Case Examples) Rahiwa Gebre, MD
4:30—4:45pm:	Questions / Discussion (Michael Reznik, MD; Rahiwa Gebre, MD)
4:45pm:	Closing remarks – Alexandra Urban, MD COURSE ADJOURNMENT

Faculty Disclosure

All individuals in a position to control the content of this education activity have disclosed all financial relationships with any companies whose primary business is producing, marketing, selling, re-selling, or distributing healthcare products used by or on patients.

All of the relevant financial relationships for the individuals listed below have been mitigated:

Abdulrahman Alwaki: Grant/Research Support - Medtronic

James Castellano, MD, PhD: Consultant - Neuro One; Scientific Advisory Board Member - Neuro One

Rahiwa Gebre, MD: Consultant – Yale University

Jorge A. González-Martínez, MD, PhD: Consultant – Zimmer Biomet

Wesley Kerr, MD, PhD: Consultant – Biohaven Pharmaceuticals, UCB Pharmaceuticals, Cerebral Therapeutics, EpiTel, Jazz Pharmaceuticals, SK Lifesciences, Epilepsy Study Consortium

Vijayalakshmi Rajasekaran, MD: Involved in drug trials – UCB, Xenon, Paxel, Biohaven

Mark Scheuer, MD: Employee - Persyst, Inc

Alexandra Urban, MD: Consultant – SK Life Science, NeuroPace

No other planners, members of the planning committee, speakers, presenters, authors, content reviewers and/or anyone else in a position to control the content of this education activity have relevant financial relationships to disclose.

Disclaimer Statement

The information presented at this CME program represents the views and opinions of the individual presenters, and does not constitute the opinion or endorsement of, or promotion by, the UPMC Center for Continuing Education in the Health Sciences, UPMC / University of Pittsburgh Medical Center or Affiliates and University of Pittsburgh School of Medicine. Reasonable efforts have been taken intending for educational subject matter to be presented in a balanced, unbiased fashion and in compliance with regulatory requirements. However, each program attendee must always use his/her own personal and professional judgment when considering further application of this information, particularly as it may relate to patient diagnostic or treatment decisions including, without limitation, FDA-approved uses and any off-label uses.

Accreditation and Designation

In support of improving patient care, the University of Pittsburgh is jointly accredited by the Accreditation Council for Continuing Medical Education (ACCME), the Accreditation Council for Pharmacy Education (ACPE), and the American Nurses Credentialing Center (ANCC), to provide continuing education for the healthcare team.

Physician (CME)

The University of Pittsburgh designates this live activity for a maximum of 15.0 AMA PRA Category 1 Credits[™]. Physicians should claim only the credit commensurate with the extent of their participation in the activity.

Nursing (CNE)

The maximum number of hours awarded for this Continuing Nursing Education activity is 15.0 contact hours.

Physician Assistant (AAPA)

The University of Pittsburgh has been authorized by the American Academy of PAs (AAPA) to award AAPA Category 1 CME credit for activities planned in accordance with AAPA CME Criteria. This activity is designated for 15.0 AAPA Category 1 CME credits. PAs should only claim credit commensurate with the extent of their participation.

Other Healthcare Professionals:

Other health care professionals will receive a certificate of attendance confirming the number of contact hours commensurate with the extent of participation in this activity.

ASET CEUs

ASET – The Neurodiagnostic Society has granted 15.0 Continuing Education Units [ASET-CEUs] for this program. Such crediting, however, should not be construed by program participants as an endorsement of any type of instruments or supplies mentioned or involved in these presentations.

We gratefully acknowledge support from the following for this activity:

Exhibitors: Cadwell Laboratories, Inc Catalyst Pharmaceuticals, Inc Ceribell Dixi Medical USA GeneDx Jazz Pharmaceuticals Lifesvnc LivaNova Natus NeuroPace. Inc. Nihon Kohden America Rhythmlink International, LLC SK :Life Science Stratus UCB Inc. Zeto, Inc.

Educational Grants:

Boston Scientific Corporation Nihon Kohden America, LLC UCB, Inc. Zimmer, Inc., a Zimmer Biomet Company